Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipoartrophy and Atripla
Dec 18, 2011

I have been positive for over three years now. I am on A Tripla and it works wonders. I have no noticeable side effects and A Tripla has proven to be very effective at keeping my viral load undetectable. I've never had a CD4 count of less than 525, my current numbers are between 600-700. I have currently been a little paranoid about lipoatrophy. I have not noticed any signs at this point, but I am a little concerned about it happening at some point. My doctor says that I can take A Tripla for years upon years as long as it is doing what it is meant to do. Should I be concerned about lipoatrphy and/or facial wasting with A Tripla at this point? My doctor says that was more common with older medications such as AZT.

Response from Dr. Pierone

The risk of developing lipoatrophy with Atripla is certainly less compared with the older medications like ddI, d4T, and AZT. Like your doctor, I have many patients who have been on Atripla for years without any evidence of lipoatrophy. It sounds like you should stay the present course and not lose any sleep over the issue. Simply monitor your facial situation and follow-up with your doctor if anything changes.

Good luck!



Previous
Sculptra in Pittsburgh
Next
Cell-Assisted Lipotransfer (CAL) & Facial Wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement